I felt crazy
- Hi Julie, I am getting the cortisone shots in both my knees because of arthritis. My doctor just told me that it would raise my blood sugar high if I tested right away, so I never do. I am just trying to avoid having knee replacement surgery, so am willing to put up with all the strange reactions after the shots......both good and bad. So glad that I can find out more information from people like you, so thank you for your information about the shots.
- —Guest Julie
- I have been getting my knees injected for years. No problems. Recently I had 2 injections in my back and hips. The pain is gone which is great but now I can't sleep, constantly flushing or having chills. Depressed, restless,can't focus. Feel like crying alot. This is not normal for me. don't know if I would go through this again. Now that I am out of pain I feel like I am going through menopause again. It's awful.
- —Guest email@example.com
Always know the risks
- I am familiar with the problems Not Informed mentions above with messed up menses as that has happened to me and took three months to straighten out. My prior steroid shot was when I was under anesthesia so thought some of my symptoms were from the anesthesia not the steroid. My second shot was yesterday and I am extremely thirsty,my head is foggy, and I have heartburn.
- —Guest Karen
- I have had two shots in my knee 1 3/4 years apart, one in my ankle, one in my thumb (three years painfree) and recently in my hip. Never had 1 side effect. I am very lucky as it really helps.
- —Guest Laura
- I have had arthritis in my knees for a long time. I have had several injections. Some worked well, and some not so well. I just had 3 more shots 1 week apart due to another torn meniscus. I have never had any problems or side effects. I would have the shot again in a heartbeat.
- —Guest joyce
Not aware of post menopausal bleeding
- I probably would have gone ahead and had the shot for my golfer's elbow, as I had already had two others after menopause. However, I will not ever have another shot unless it is absolutely critical! Some doctors will not believe that cortisone shots cause this but I endured both an exam from by Gynecologist, who also requested that I do a saline-sonogram (SIS). This wasn't a horrible procedure. Having a mini-period was so scary! The sonogram revealed no abnormalities. I will likely have to pay for the bulk of the test because I have a high insurance deductible. I am so thankful on the one hand for the pain relief in my elbow, but now am very sad as to what I had to endure afterwards and the realization that I may never be able to have this shot again. There is not a great deal of information on the web about this issue as it is considered 'anecdotal' but it is there if you dig.
totally worth the pain
- I had my second cortisone shot today on my L4 L5. Hurt like no other!! But I know I am on the mend. Was fully aware of the side affects because like some people on here that can't ask questions or look on the internet... I did. People! Stop blaming the doctors ! They do wanderful things and are here to helps us. I have yet to hear of a doctor that would cause intensional pain and side effects. I to aggree with "your mamma" stop blaming.g these doctors and take responsability ... I say well done to my doctor and his nurses. Because of what they have done for me I can now have a life with my beautiful children . I can do things that I yacht been able to do for 3 years.. well done doc!!!
- —Guest jut
- I have Dequervain's tendinitis and time ice physical therapy and topical steroids have provided a few minutes of relief at best. I got my first cortisone injection three days ago, the injection was very painful and at first the pain in my wrist was worse if anything. That night I experienced hot flashes and nausea. This morning I woke up virtually pain free for the first time in months. The side affects were completely worth it.
- —Guest jack rva
Not worth it
- I had a cortisone shot in my shoulder a few years ago... While the shot wasn't too painful for me, my shoulder was afterwards. It never really took the pain away, and also started my period which lasted for a month straight! I got scared so I booked an appointment with my gyno. I was told the shot is what did it! I didn't have enough sense to ask about the side effects, but I learned my lesson and always ask about everything now. Needless to say, I will never get another cortisone shot.
- —Guest Ash
- I had a shot in each knee. Have had 1 shot in right knee - first time both knees. Nausea-headache- heaviness in my chest this time. Dr. never mentioned side effect to me. Also unable to sleep. Had shot 2 days ago - hope side effects stop soon. One knee feeling better - other one not doing as well. Yes - I would have shots again - do not want knee replacement. Shots worked last time which was over 3 yrs ago..but only one shot. I felt maybe I had side effects because I had 2 shots. Thanks so much for you site. It helped reading what other had posted. It does relieve pain but we should be advised about the side effects - it wouldn't be as scary to experience them. That is where you site helped me so much. Thanks..
- —Guest Guest Janice
- The PA gave me my first ever injection in my hip this afternoon. It was simple, I asked about side effects before the injection. A very small amount of discomfort, but what do you expect, it's a needle going into your body. It's been 6 hours and no sign of any side effects yet.
- —Guest annm45
Had 1st shot in Neck
- I had my first shot two days ago, I can feel improvement in my neck which has arthritis and degenerative disc desease and has been ruining my life at 31 years old. The area still aches but I think more due to the injection itself and I already notice an increase in my range of motion. My side effects have been a constant dull headache, racing pulse, anxiety, loss of appetite, sleeplessnes. hot flashes, and a general feeling of melancholy. I do however feel better than I did yesterday when I think I had an initial flare and was very nauseous. I was warned that I would feel worse before I got better and I believe things are improving. I have more shots coming for my neck and my shoulder and the bottom line is if helps my quality of life then I can handle a few lousy side effects. It sure beats the heck out of the guilt you feel when you finish off yet another bottle of percocet.
- —Guest Lyndo
- seems to me if I were going to have something as important as a injection put into my body. I would take the steps to check for myself about any possible side-effects. In the day of technology that we have at our fingertips there really is no excuse for not being self informed..
- —Guest april
Whether You're Aware or not
- I was told of side effects. I chose to go ahead. The worst I got was the flushing and the painful bloat. But, the relief of no lower back pain keeping me awake or the shooting pains in my hip (bone on bone) is worth it. It's a minor tradeoff, but at least I cut down, if not eliminated all the pain pills
Cortizone shot response
- Was the worst ever, was not told that for the next few days after the shot I would have burning hot flashes from chest up to the top of my head. I had itching all over my legs and arms and could not sleep, worse pain on my elbow, the injection site. I have had general steroid injections as well as being on prednisone, but have never experienced these side effects. Will never have another injection again!!!
- —Guest Rebekah